I've been taking Methadone now for 16 weeks 10mg 5x daily. I take it for chronic pain, Fibromyalgia and OA pain. I am very short tempered and seem to over react to things i normally wouldnt over react to. I only noticed my severe personality change when last month the doctor tried putting me on a different medication which i only took for 2 weeks (Nuaycta) and had to stop due to chest and breathing issues. Is it possible that the Methadone im on is having a profound effect on my personality?
methadone is a strong opiate ....when I was on it I dident notice much change but my family did...it effects people different ways I was also on it for pain management do yourself a favor and get off it as soon as you can it is well know for bad withdrawals tell your doctor to put you on something else although you dont get high persay from methadone it sorta quites the world around you...it a fog that you dont realize your under till you come off of it
there are other pain meds that are a better choice then methadone and they will be ezer to come off of when the time comes good luck and God bless.......Gnarly
Hi there. Anything is possible. I believe changes in our personality attributable to a methadone prescription are subtle and ambiguous initially, then build up over time to deafening crecendo that we can no longer deny. I am suprised that so early on, you have noticed such a profound change.
Pain itself can also affect us profoundly. We become intolerant, less willing to engage in familial activities, limit the time spent enjoying hobbies, lose confidence and self esteem due to an inability to work effectively etc etc etc. The sum total of all these negative impositions is the manifestation of a new, mean and ugly you.
Can i just say that i do not doubt that any narcotic can affect our personalities negatively. I feel sad for people faced with the dilemma of a treatment that is just as bad if not worse than the original ailment. I guess at some stage you need to make a decision about managing your pain without narcotics and deal with all that entails OR continue with the narcotics and try and manage them in a way that is tolerable for you.
Thank you! Very well said. The decision on how to manage my pain has been a difficult one. One i know i must face sooner or later, it seems i keep putting it off to later and later for reasons anyone on this type of medication or that has been on this type of medication for long periods of time already knows the answer to. one i know i'll need to start manning up to.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.